I have suspected I have alcoholic liver disease for awhile. I quit drinking altogether around 3 years ago when I seemed to be especially sensitive to any alcohol or meds. I've been to the Dr. but because my lab work is normal no further evaluation has been done. I have bad allergies along with sinus and migraine headaches and have taken tylenol and advil. My question is what headache med, decongestant, or antihistmine would be recommended for a person with liver disease. I have an appt. with a specialist in a month but can't take the headaches any longer. Please help!
I cannot make any specific recommendations without evaluation or reviewing your chart.
Any cough/cold medication has the potential of affecting the liver. Of particular concern is any medication with acetaminophen (i.e. Tylenol). All NSAIDs as well (i.e. ibuproprofen or Aleve) can affect the liver - but to a lesser degree.
I would discuss your situation with your personal physician, and perhaps a prescription medication can be suggested that can minimize the effect on the liver.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Can i ask you a question aabe. How come you think you
have alcholic liver disease. Im a little lost myself about
liver disease. I have all the symptoms and drank for
years. My lft test were high at first when i went to the
doctor. After a month they came back to normal as i quit
drinking. Then i started to take a lot of medications as
my doctor thought this was all in my head. Been 15 months
no drinking but i have all the symptoms of cirrhosis. Feel
horrible and lost half my weight. Go to my doctor and he
see my lft are normal and will not do anymore. He did do a
cat scan which is normal. I have actually gained weight the
last year on the scale. But im half my size i tell my doctor.
I tried to tell him that because im retaining water and thats
why my weight is the same. Do you also have symptoms and
you doctor wont listen. My doctor is stuck on the fact that
my liver function tests are normal. But they can be normal
with cirrhosis. Any info will help. Thanks
Liver Problems: I also have normal enzymes, but many symptoms of Liver Disease. I did have small stones identified in my gallbladder, so may have a couple of things going on. I will be getting my gallbladder taken out on the 19th and they will be doing a liver biopsy. I will be requesting 3 core samples, hopefully the surgeon will agree. This should provide an answer on whether I have liver disease or not. I have the red hands, lost 20 pounds, pale stools etc., and have not felt normal for over 8 month's. I am hoping that my normal enzymes reflect a normal liver and that all I have is a gallstone issue, but I am not confident about that. We'll see.
i have similar concerns and saw a gastro dr who was the practice's "liver specialist" and although they said that you can have normal liver function tests with cirrhosis, this is most usually only the case in late stage cirrhosis ... and if one has late stage cirrhosis they would have had a lot of other symptoms (red hands, spider angioma, etc) leading up to it. this seems contrary to what i've read about having normal liver enzymes in "early stage" cirrhosis, but I guess I should trust this "liver specialist".
also, I had an ultrasound say I had fatty infiltration of liver and then CT scan 5 days later said no fatty infiltration -> I asked this "specialist" which is more accurate as I feared fatty liver from excessive drinking (and possible alcohol liver disease) and she said that CT scan is more accurate for fatty liver -> also contrary to what i've read. so if i trust her I feel better, but does anyone else have opinion info on this? thanks
I have found that the doctors do not want to listen sometimes.
Ive been to 3 doctors and not only have gotten different
answers , i have caught them in lies. The doctor will tell me
something one visit and tell me something else the other visit.
Does anyone know what pain medications are safe to take if you have liver disease? Advil, Aleve, Tylenol? Also antihistamines and decongestants? I have bad sinus headaches which sometimes turn into migraines 1-2 times a wk. and am fearful of taking meds. Help. I have been unable to find this info anywhere.
So glad I found all of you. My 29 yr. old son has been battling symptoms of liver disease off and on for the past year. They can't give him any kind of diagnosis. They did not do a liver biopsy, he has no health insurance, and he already has significant medical bills. It all began about a year ago with a pain in his shoulder, he went to the doctor and the doctor said he had a dislocated rib. The doctor promptly pushed it back in place and gave my son three medications for pain, muscle relaxer and an snti-inflamatory. Within 3 days he was turning yellow, itching all over his body, lethargic and his urine turned a copper color. He phoned the doctor immeidately and stopped taking all the medications. The doctor did an initial battery of blood tests, nothing positive showed up. He then put him in the hospital for a more extensive battery of blood tests, still no diagnosis. The symptoms slowly abated and he thought he was back to normal, but not so. For the past year he has experienced frequent recurrences of various symptoms, including nausea at times. I am very worried. Is there anyplace we can go for help?
I posted this on the Allergy Forum. Does it make any sense to anyone here?
I've most recently taken a look at symptoms, which I've had for sometime. I've had hayfever for most of my 63 years and food allergies have developed over the years. .... clams nearly did me in once!
Over the course of the last 5 ?? years things have developed.
As I recall, I started taking Triamterene/HCTZ for fluids and high blood pressure. At about the same time my ankles became itchy, I thought because of the diuretic. ?? About a year ago, maybe longer, other things started to occur. I became "more itchy", my stool was always soft, but not quite diarrhea, I started getting ringworm around the groin area, I started getting pimples on the scalp, my throat became tight with wheezing during cold weather and exercise, and I had to have a nap nearly every afternoon.
All of these symptoms never came together in my mind. I blamed the itching on the diuretic, the soft stool on my heavy intake of hot peppers, Tabasco, poor diet, etc., the pimples on my scalp and the ringworm made me wonder about internal fungus, but I blamed it on my toweling procedure after showering and spreading of athletes foot. As far as my "asthmatic throat", I was pondering about home improvements, I had made, the fact that I had quit smoking and a number of other environmental things. At the same time, I seemed to develop more food allergies.
After doing much research, there has emerged one dominate possibility ... "Leaky Gut Syndrome"! LGS can be caused by antibiotics, allowing internal fungus to take over. I took antibiotics for a bad tooth infection/abscess.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.